Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Treated for UTI with levaquin. Missing period, passing white discharge. HPT negative. Pregnant?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi, I am 19 and have recently been treated for a severe UTI with Levaquin and just started Macrobid. My period is 7 days late and I am experiencing quite a bit of egg white like discharge. I also contracted a yeast infection along with the antibiotic use. I am sexually active and we always use a condom. I have taken 3 at home pregnancy tests that all were negative. Should I be concerned about possibly being pregnant or are these antibiotics and health issues associated with late or missed periods?
Posted Wed, 10 Apr 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aarti Abraham 5 minutes later
Thanks for your query.

Firstly, UTI or yeast infection or the treatment for the same generally does not interfere with your menstrual cycle.
There are other reasons which could result in a late period.
Often, during the span of the reproductive life of a female, it is a normal occurrence.
Stress, anxiety, emotional upheavals, trauma, frequent travelling, often compound the issue.
Ingestion of hormonal medications could be responsible.
Thyroid hormone disturbances, high prolactin levels could be a cause.
Polycystic ovaries are a major cause of late periods in young women.
Thickening of the lining of the uterus ( endometrial hyperplasia ) sometimes occurs due to hormonal imbalances, and that results in a late period.
You mention that you are diabetic, if not controlled, then that could alter your menstrual pattern.
Genital tuberculosis, anemia etc also cause such a picture.

In your case, if pregnancy has been reasonably ruled out, then I guess it is the stress of the recent infections.
However, if you fail to have your periods within a few days, you would do well to consult a Gynecologist, since you are young, and need to have the other conditions ruled out as well.

Take care, and feel free to ask any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor